Alert archive / Georgia / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 93, NWS Atlanta, GA

May 29, 2010Jasper County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at May 29, 2010, 9:14 PM EDT for Jasper County, Georgia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 29, 2010, 9:14 PM EDT (01:14 UTC)
Expired
May 29, 2010, 9:45 PM EDT
In force
31 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

County Jasper County, GA

The radar

The Atlanta radar (KFFC), 79 km from the middle of the area, began a volume at 01:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 1.2 hours before the alert went out and 286 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2010-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 451 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2010-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
451 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
835 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

173 
WUUS52 KFFC 300114
SVRFFC
GAC159-300145-
/O.NEW.KFFC.SV.W.0093.100530T0114Z-100530T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
914 PM EDT SAT MAY 29 2010

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN JASPER COUNTY IN CENTRAL GEORGIA

* UNTIL 945 PM EDT

* AT 910 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR CALVIN...
  MOVING NORTHWEST AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  MONTICELLO...EUDORA...FARRAR...SHADY DALE...TURTLE COVE AND NORTH 
  ALCOVY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3338 8359 3329 8367 3333 8380 3335 8384
      3337 8385 3344 8383 3345 8378 3349 8371
      3348 8360 3343 8357
TIME...MOT...LOC 0113Z 116DEG 12KT 3338 8371

$$
1 follow-up statement
023 
WWUS52 KFFC 300128
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
928 PM EDT SAT MAY 29 2010

GAC159-300145-
/O.CON.KFFC.SV.W.0093.000000T0000Z-100530T0145Z/
JASPER GA-
928 PM EDT SAT MAY 29 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR NORTHERN JASPER COUNTY...

AT 924 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
SHOW SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DIME SIZED HAIL...AND 
DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED FROM AROUND 
NORTH ALCOVY TO CALVIN TO SHADY DALE...MOVING NORTHWEST AT 15 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
EUDORA...TURTLE COVE AND FARRAR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3338 8359 3329 8367 3333 8380 3335 8384
      3337 8385 3344 8383 3345 8378 3349 8371
      3348 8360 3343 8357
TIME...MOT...LOC 0127Z 116DEG 12KT 3340 8384 3340 8370
          3342 8359

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 7:45 PM EDT, 1 hour 29 minutes earlier.

Area forecast discussion, May 29, 7:45 PM EDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
745 PM EDT SAT MAY 29 2010

.UPDATE...

WILL BE ISSUING UPDATED ZONES SHORTLY...MAINLY TO REMOVE THE
WATCH. STILL SOME DECENT CONVECTION OUT THERE BUT NOTHING REACHING
SEVERE LIMITS...JUST A LOT OF LIGHTNING AND SOME HEAVY RAIN.
ISOLATED SEVERE NOT OUT OF THE QUESTION OVERNIGHT...BUT THE AREA
HAS BEEN WORKED OVER PRETTY WELL AND INSTABILITY HAS DROPPED OFF
SIGNIFICANTLY. TEMPERATURE/DEWPOINT TRENDS NOT LOOKING TOO BAD
OVERALL. MADE SOME MINOR TWEAKS TO HOURLY GRIDS TO ADJUST FOR
RAIN-COOLED AIR...BUT LITTLE CHANGES WERE NECESSARY. ZONES WILL BE
OUT SHORTLY.

TDP

&&

.PREV DISCUSSION... /ISSUED 530 PM EDT SAT MAY 29 2010/

SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...

CUTOFF UPPER LOW CENTERED OVER THE DEEP SOUTH THIS AFTERNOON WILL
CONTINUE THE PATTERN OF UNSTABLE WEATHER FOR THE NEXT COUPLE OF
DAYS. LONGWAVE OMEGA BLOCK IN PLACE WILL PREVENT THE CUTOFF LOW
FROM MOVING MUCH OVER THE NEXT DAY OR SO...THOUGH BY MONDAY A
STRONG UPPER LOW PUSHING INTO CENTRAL CANADA AND THE NORTHERN
PLAINS WILL BEGIN TO ABSORB THE DEEP SOUTH LOW.

NAM/GFS/ECMWF GENERALLY IN AGREEMENT THROUGH THE SHORT TERM...AT
LEAST ON THE MASS FIELDS...THOUGH THERE ARE THE NATURAL
DIFFERENCES IN DETAILS. MOISTURE AND INSTABILITY (CAPES WIDESPREAD
BETWEEN 1500-2000 J/KG) IN PLACE ACROSS THE SOUTHEAST WILL
CONTINUE WITH SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS.
ADDITION OF THE UPPER LOW WILL KEEP SOME COOLER AIR ALOFT ACROSS
THE REGION...AND THUS THE CHANCE REMAINS FOR ISOLATED SEVERE
SUNDAY INTO MONDAY...WITH HAIL AND/OR DAMAGING WINDS AS THE MAIN
THREATS. SOME AREAS COULD GET SOME HEFTY RAINFALL AMOUNTS. BASIN
AVERAGE QPF ANYWHERE FROM 0.5"-1.5" THROUGH THE DAY SUNDAY...BUT
IN LOCALIZED AREAS COULD SEE MORE THAN THAT. DO NOT SEE ENOUGH OF
A RISK OF FLOODING/FLASH FLOODING TO ISSUE A FLOOD WATCH AT THIS
TIME...BUT WOULD NOT BE SURPRISED IF A FEW FFWS NEED TO BE ISSUED
DURING THE COURSE OF THE WEEKEND. PRECIPITABLE WATER APPROACHING
2" SUNDAY AFTERNOON...SO ANY STORM THAT DEVELOPS (SEVERE OR NOT)
WILL BE ABLE TO DUMP SOME HEAVY RAIN. MAIN ISSUE WILL BE
LIGHTNING...AS IS NORMALLY THE CASE DURING THESE SUMMERTIME
THUNDERSTORMS. THE SPINNING OF THE UPPER LOW WILL ALLOW FOR THE
THUNDERSTORM CLUSTERS TO BE SOMEWHAT ORGANIZED (RATHER THAN
PROPAGATING SOLELY ON THEIR OUTFLOWS). IN GENERAL IT JUST LOOKS
LIKE A STORMY WEEKEND...WITH HOPEFULLY ENOUGH BREAKS BETWEEN THE
STORMS TO ALLOW FOR SOME MEMORIAL DAY CELEBRATIONS.

AS MENTIONED ABOVE...NORTHERN PLAINS TROUGH WILL BEGIN TO ABSORB
THE DEEP SOUTH CUTOFF LOW ON MONDAY. WEAK FRONT ASSOCIATED WITH
THE NORTHERN SYSTEM WILL BE ENHANCED SOMEWHAT LATE MONDAY INTO
MONDAY NIGHT AS THE SYSTEMS PHASE AND BEGIN TO PUSH THROUGH. HIGH
CHANCE TO LIKELY POPS WILL CONTINUE THROUGH THE HOLIDAY WEEKEND.

MAINLY TOOK A BIAS-ADJUSTED BLEND FOR TEMPERATURES...BUT SHORT
TERM HIGHS MIGHT BE INTERESTING DEPENDING ON EXTENT OF CLOUD
COVER. IF A LITTLE MORE SUNSHINE BREAKS THROUGH...SOME AREAS COULD
SEE SOME UNCOMFORTABLE (HOT AND HUMID) AFTERNOONS. FOR NOW AM
STICKING WITH NEAR CLIMATOLOGICAL NORMALS FOR AFTERNOON HIGHS...
WITH A LITTLE ABOVE NORMAL FOR LOWS DUE TO THE PLENTIFUL MOISTURE.

LONG TERM /TUESDAY THROUGH SATURDAY/...

EXTENDED BEGINS AS TROUGH AND ASSOCIATED FRONT MOVE THROUGH...
PUSHING THE UPPER RIDGE INTO THE WESTERN ATLANTIC. FRONT SORT OF
STALLS AND WASHES OUT ACROSS THE SOUTHEAST AS THE NEXT SYSTEM
MOVES OFF THE ROCKIES AROUND MIDWEEK. GFS A LITTLE FASTER THAN THE
ECMWF WHICH IN TURN IS A LITTLE DEEPER WITH THE SYSTEM...BUT STILL
FAIRLY DECENT AGREEMENT. TROUGH AXIS BEGINS TO PUSH THROUGH THE
MISSISSIPPI VALLEY ON THURSDAY...AND WITH WEAK SOUTHWEST FLOW
ALOFT THE CHANCE OF THUNDER WILL REMAIN IN THE FORECAST THROUGH
MOST OF THE EXTENDED. SOME DRYING INDICATED FOR THE WEEKEND ON THE
GFS...BUT ECMWF STILL HANGS ONTO SOME MOISTURE. WOULDN'T BE
SURPRISED TO SEE THE PULSE-LIKE THUNDERSTORM PATTERN CONTINUE. FOR
NOW...WEDNESDAY LOOKS LIKE THE WARMEST DAY OF THE BUNCH JUST AHEAD
OF THE MIDWEEK SYSTEM. OTHERWISE...TEMPS LOOK JUST ABOVE NORMAL.

TDP

AVIATION...
ANOTHER EVENING OF SCATTERED SHOWERS AND THUNDERSTORMS...SOME STORMS
APPROACHING SEVERE. GENERAL DIMINISHING TREND SHOULD BEGIN AROUND
00Z. WITH DEEP SOUTHEAST FLOW...MVFR CEILINGS SHOULD BEGIN FORMING
AFTER 06Z...BECOMING IFR BY 09Z AND PERSISTING INTO 14Z SUNDAY.
VISIBILITY UNRESTRICTED EXCEPT IN RAIN AND LOCAL 3 TO 5SM IN FOG
AFTER 06Z. WINDS EAST TO SOUTHEAST OVERNIGHT AND CONTINUING
SUNDAY...GENERALLY 10 TO 15KT.

41

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          65  80  65  83  65 /  40  50  30  60  40
ATLANTA         64  79  66  81  66 /  40  60  40  60  40
BLAIRSVILLE     62  76  64  77  65 /  30  50  40  60  40
CARTERSVILLE    65  79  64  82  64 /  40  60  40  60  40
COLUMBUS        66  84  66  85  68 /  40  70  40  60  30
GAINESVILLE     64  78  65  79  65 /  40  50  40  60  40
MACON           66  84  66  85  66 /  40  60  40  60  30
ROME            66  80  67  82  66 /  40  60  40  60  30
PEACHTREE CITY  64  80  63  82  63 /  40  60  40  60  40
VIDALIA         67  86  68  86  70 /  30  50  30  60  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
SEVERE THUNDERSTORM WATCH UNTIL 8 PM EDT THIS EVENING FOR THE
FOLLOWING ZONES: CHATTAHOOCHEE...HARRIS...MARION...MERIWETHER...
MUSCOGEE...SCHLEY...STEWART...TALBOT...TROUP...WEBSTER.

&&
Hazardous weather outlook, May 29, 12:25 PM EDT, 8 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1225 PM EDT SAT MAY 29 2010

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-301630-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1225 PM EDT SAT MAY 29 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING.

.SYNOPSIS...
A WEAK PRESSURE PATTERN WILL REMAIN OVER THE REGION TODAY AS AN
UPPER LEVEL TROUGH OF LOW PRESSURE HOLDS OVER THE SOUTHEASTERN
UNITED STATES.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS FROM THE THUNDERSTORMS WILL BE NICKEL TO
QUARTER SIZED HAIL...DAMAGING WINDS...AND HEAVY RAIN.

.DISCUSSION...
THE UPPER LEVEL TROUGH WILL PROVIDE INSTABILITY TO THE REGION
TODAY. WITH THE ADDED INSTABILITY OF DAYTIME HEATING...CAPES WILL
INCREASE TO 1500 TO 2000 AND LIFTED INDEX VALUES RANGING FROM -3
TO -6. THIS WILL BE SUFFICIENT FOR A FEW THUNDERSTORMS TO REACH
SEVERE LEVELS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY ALONG WITH THE
POSSIBILITY OF ISOLATED SEVERE THUNDERSTORMS...MAINLY DURING THE
AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, May 29, 6:48 PM EDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
648 PM EDT SAT MAY 29 2010

GAZ052-053-066>069-079>081-093>095-292330-
648 PM EDT SAT MAY 29 2010

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS
IN TAYLOR...MACON...HOUSTON...PEACH...CRAWFORD...TALBOT...UPSON...
PIKE...TROUP...MERIWETHER...HEARD AND COWETA COUNTIES UNTIL 730 PM
EDT...

AT 641 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A LINE
OF STRONG THUNDERSTORMS FROM AROUND MORELAND TO GAY...THOMASTON...
CRAWFORDVILLE...FICKLING MILL...MARSHALLVILLE AND HENDERSON...MOVING
NORTHWEST AT 20 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS TAYLOR...MACON...HOUSTON...PEACH...CRAWFORD...TALBOT...
UPSON...PIKE...TROUP...MERIWETHER...HEARD AND COWETA COUNTIES THROUGH
730 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
WINCHESTER...GARDEN VALLEY...HICKS...WESLEY CHURCH...POTTERVILLE...
BUTLER...SUNNYSIDE...ROCKY MOUNT...WOOSTER...LUTHERSVILLE...
MORELAND...CREST...NEWNAN...ROWLAND AND PRATTSBURG. HEAVY DOWNPOURS
WILL CAUSE PONDING OF WATER ON ROADWAYS.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.
Special weather statement, May 29, 7:27 PM EDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
727 PM EDT SAT MAY 29 2010

GAZ067-078-079-300015-
727 PM EDT SAT MAY 29 2010

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 45 MPH WINDS
IN HARRIS...TALBOT AND MERIWETHER COUNTIES UNTIL 815 PM EDT...

AT 723 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED STRONG
THUNDERSTORMS FROM AROUND GREENVILLE TO NORTHEAST OF TALBOTTON...
MOVING NORTH NORTHWEST AT 20 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS HARRIS...TALBOT AND MERIWETHER COUNTIES THROUGH 815 PM EDT.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE SHILOH...
BALDWINVILLE...PO BIDDY CROSSROADS...PRATTSBURG...JUNCTION CITY...
TALBOTTON...F.D. ROOSEVELT STATE PARK...BIG LAZER CREEK WMA...
DURAND...FLINT HILL...WOODLAND...HARRIS CITY...PLEASANT HILL AND
WARM SPRINGS. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS AND RISING WATER ON SMALL CREEKS AND STREAMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.
Special weather statement, May 29, 8:17 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
817 PM EDT SAT MAY 29 2010

GAZ069>071-300045-
817 PM EDT SAT MAY 29 2010

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN UPSON...
MONROE AND LAMAR COUNTIES UNTIL 845 PM EDT...

AT 815 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CULLODEN...MOVING NORTHWEST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
UPSON...MONROE AND LAMAR COUNTIES THROUGH 845 PM EDT. SOME LOCATIONS
IN THE PATH OF THIS STORM INCLUDE RUSSELLVILLE...CULLODEN...BRENT...
LOGTOWN...YATESVILLE...COLLIER...THE ROCK...REDBONE...
JOHNSTONVILLE...GOGGINS...ALDORA AND BARNESVILLE. BRIEF HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, May 29, 8:31 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
831 PM EDT SAT MAY 29 2010

GAZ049-050-060-300100-
831 PM EDT SAT MAY 29 2010

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN PUTNAM...GREENE AND MORGAN COUNTIES UNTIL 900 PM EDT...

AT 829 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM AROUND PARKS MILL TO ROCK EAGLE 4-H CENTER
AND WARFIELD...MOVING NORTHWEST AT 15 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS PUTNAM...GREENE AND MORGAN COUNTIES THROUGH 900 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE FLAT ROCK...PLANT
HARLEE BRANCH...PHOENIX...REYNOLDS PLANTATION...WARFIELD...ROCK EAGLE
4-H CENTER...EATONTON...HARMONY...PARKS MILL...CAREY...SWORDS...
WILLARD...CENTRAL GEORGIA EXPERIMENT STATION...GODFREY AND BUCKHEAD.
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.
Special weather statement, May 29, 9:01 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
901 PM EDT SAT MAY 29 2010

GAZ049-059-060-300145-
901 PM EDT SAT MAY 29 2010

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 45 MPH WINDS
IN PUTNAM...JASPER AND MORGAN COUNTIES UNTIL 945 PM EDT...

AT 856 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED STRONG
THUNDERSTORMS FROM AROUND HARMONY TO GODFREY...SHADY DALE AND
CALVIN...MOVING NORTHWEST AT 10 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS PUTNAM...JASPER AND MORGAN COUNTIES THROUGH 945 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE THE CENTRAL GEORGIA
EXPERIMENT STATION...HARMONY...THE ROCK EAGLE 4-H CENTER...SHADY
DALE...GODFREY...CALVIN...FARRAR...REESE AND EUDORA. HEAVY DOWNPOURS
WILL CAUSE PONDING OF WATER ON ROADWAYS.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.
Special weather statement, May 29, 9:04 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
904 PM EDT SAT MAY 29 2010

GAZ108>110-300145-
904 PM EDT SAT MAY 29 2010

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN WILCOX...TELFAIR AND DODGE COUNTIES UNTIL 945 PM EDT...

AT 901 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED STRONG
THUNDERSTORMS FROM NEAR CHINA HILL TO BROWNING...MOVING NORTHWEST AT
20 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS WILCOX...TELFAIR AND DODGE COUNTIES THROUGH 945 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE JACKSONVILLE...CHINA
HILL...TEMPERANCE...RHINE AND BROWNING. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 8:36 PM EDTSevere Thunderstorm WarningFFCJasper, Morgan, Putnam24 min
May 30, 2:51 PM EDTSevere Thunderstorm WarningFFCTelfair, Wheeler39 min
May 30, 5:02 PM EDTSevere Thunderstorm WarningFFCBibb, Crawford28 min
May 30, 5:41 PM EDTSevere Thunderstorm WarningFFCBibb, Jones, Monroe35 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.